| Model Number |
SPL25012X |
| Medical Device Problem Codes |
Deflation Problem (1149); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/24/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
One sprinter legend balloon catheter was attempted to be used to treat a lesion with 90% stenosis in the distal right coronary artery (rca).The device was inspected prior to use with no issues noted.The lesion was not pre-dilated.The device did not pass through a previously deployed stent.The balloon was inflated to 12 atm for 22 seconds and then for 21 seconds. it was reported that balloon deflation difficulties occurred and the balloon would not deflate at the lesion site.The balloon was inflated to 12 atm, an attempt was made to come down and go back up to 12 atm and then attempted to come down again.The inflation device was changed but that did not work so the balloon was then pulled back into the guide and removed from the patient. a resolute onyx stent was deployed in the distal rca during the procedure. no patient injury reported.
Additional Manufacturer Narrative
Product analysis #(b)(4):image confirms the presence of what appears to be the sprinter legend balloon in the distal rca ¿ identified target lesion.There appears to be air in the distal balloon cone.When comparing with the procedural notes it appears that the sprinter legend balloon was inflated to 12 atms for two inflations 3 minutes apart.This suggests that there may have been no issue with the initial deflation.But this cannot be confirmed from the images.The fact that there is air in the distal portion of the balloon in the image could suggest that the balloon may have been airlocked resulting in the deflation difficulties, but this cannot be confirmed.Additional information: no difficulties were noted to remove the protective sheath.No difficulties were noted to remove the packaging stylette.Resistance was not noted while advancing the device to the lesion.A concentration of contrast / saline of 60% contrast and 40%saline was used and then 50/50 was used.Difficulties were not noted during inflations of the device.Deflation difficulties were noted after the first inflation.The device was moved or repositioned while inflated as the balloon failed to deflate so it had to be removed partially inflated.The balloon was able to be removed when it had deflated a little. medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Device evaluation summary: the device returned for evaluation.The balloon was deflated on device return.Contrast was not visible in the balloon.The balloon material had partially pulled over the tip and was folded in on itself.The proximal balloon bond was necked.The balloon passed negative prep.It was not possible to preform inflation or deflation testing due to the condition of the proximal bond.The transition shaft material was stretched from the hypo bond to the exchange joint.A tear was evident on the exchange joints guidewire entry port.The transition shaft material was also kinked.Kinks were evident on the distal shaft.No other deformation evident to the remainder of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.